Translator Disclaimer
January 2021 Fractal geometry of Airy$_{2}$ processes coupled via the Airy sheet
Riddhipratim Basu, Shirshendu Ganguly, Alan Hammond
Ann. Probab. 49(1): 485-505 (January 2021). DOI: 10.1214/20-AOP1444

Abstract

In last passage percolation models lying in the Kardar–Parisi–Zhang universality class, maximizing paths that travel over distances of order $n$ accrue energy that fluctuates on scale $n^{1/3}$; and these paths deviate from the linear interpolation of their endpoints on scale $n^{2/3}$. These maximizing paths and their energies may be viewed via a coordinate system that respects these scalings. What emerges by doing so is a system indexed by $x,y\in \mathbb{R}$ and $s,t\in \mathbb{R}$ with $s<t$ of unit order quantities $W_{n}(x,s;y,t)$ specifying the scaled energy of the maximizing path that moves in scaled coordinates between $(x,s)$ and $(y,t)$. The space-time Airy sheet is, after a parabolic adjustment, the putative distributional limit $W_{\infty }$ of this system as $n\to \infty $. The Airy sheet has recently been constructed in (Dauvergne, Ortmann and Virág (2020)) as such a limit of Brownian last passage percolation. In this article, we initiate the study of fractal geometry in the Airy sheet. We prove that the scaled energy difference profile given by $\mathbb{R}\to \mathbb{R}:z\to W_{\infty }(1,0;z,1)-W_{\infty}(-1,0;z,1)$ is a nondecreasing process that is constant in a random neighbourhood of almost every $z\in \mathbb{R}$; and that the exceptional set of $z\in \mathbb{R}$ that violate this condition almost surely has Hausdorff dimension one-half. Points of violation correspond to special behaviour for scaled maximizing paths, and we prove the result by investigating this behaviour, making use of two inputs from recent studies of scaled Brownian LPP; namely, Brownian regularity of profiles, and estimates on the rarity of pairs of disjoint scaled maximizing paths that begin and end close to each other.

Citation

Download Citation

Riddhipratim Basu. Shirshendu Ganguly. Alan Hammond. "Fractal geometry of Airy$_{2}$ processes coupled via the Airy sheet." Ann. Probab. 49 (1) 485 - 505, January 2021. https://doi.org/10.1214/20-AOP1444

Information

Received: 1 April 2019; Revised: 1 March 2020; Published: January 2021
First available in Project Euclid: 22 January 2021

Digital Object Identifier: 10.1214/20-AOP1444

Subjects:
Primary: 60H1, 82B23, 82C22

Rights: Copyright © 2021 Institute of Mathematical Statistics

JOURNAL ARTICLE
21 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.49 • No. 1 • January 2021
Back to Top